Alert archive / Hawaii / High Surf Warnings in 2015
High Surf Warning 4, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Mar 12, 2015, 3:46 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Mar 12, 2015, 6:00 PM HST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2015, 3:46 AM HST (13:46 UTC)
- In effect from
- Mar 12, 2015, 6:00 PM HST
- Expired
- Mar 14, 2015, 3:25 AM HST
- In force
- 33 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 1.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
951 WHHW40 PHFO 121346 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 346 AM HST THU MAR 12 2015 ...HIGH SURF EXPECTED FROM AN APPROACHING NORTHWEST SWELL... .AN EXPECTED NORTHWEST SWELL WILL INCREASE SURF HEIGHTS ABOVE WARNING THRESHOLD ACROSS EXPOSED NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS STARTING THIS EVENING. NORTH AND EAST FACING SHORES OF THE BIG ISLAND WILL SEE ADVISORY LEVEL SURF. HIZ001>003-006>009-012-013-017-019-020-130300- /O.NEW.PHFO.SU.W.0004.150313T0400Z-150314T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA- 346 AM HST THU MAR 12 2015 ...HIGH SURF WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST FRIDAY. * SURF...22 TO 26 FEET ACROSS NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AS WELL AS ACROSS NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI. 16 TO 20 FEET ACROSS WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...FROM 6 PM HST THIS EVENING THROUGH 6 PM HST FRIDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OFBEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ025-130300- /O.NEW.PHFO.SU.Y.0019.150313T0400Z-150314T0400Z/ BIG ISLAND NORTH AND EAST- 346 AM HST THU MAR 12 2015 ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST FRIDAY. * SURF...12 TO 16 FEET. * TIMING...FROM 6 PM HST THIS EVENING THROUGH 6 PM HST FRIDAY * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$
4 follow-up statements
120 WHHW40 PHFO 130151 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 351 PM HST THU MAR 12 2015 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF THE BIG ISLAND... .A NORTH-NORTHWEST SWELL WILL BUILD TONIGHT AND PEAK EARLY FRIDAY. THOUGH DECLINING...THE SWELL WILL REMAIN ELEVATED INTO SATURDAY. HIZ001>003-006>009-012-013-017-019-020-131500- /O.CON.PHFO.SU.W.0004.150313T0400Z-150314T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA- 351 PM HST THU MAR 12 2015 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY. * SURF...ACROSS NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...22 TO 26 FEET. ACROSS WEST FACING SHORES OF OAHU AND MOLOKAI...16 TO 20 FEET. * TIMING...SURF WILL RISE RAPIDLY OVERNIGHT AND PEAK EARLY FRIDAY. WARNING LEVEL SURF WILL PERSIST THROUGH AT LEAST FRIDAY AFTERNOON. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ025-131500- /O.CON.PHFO.SU.Y.0019.150313T0400Z-150314T0400Z/ BIG ISLAND NORTH AND EAST- 351 PM HST THU MAR 12 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY. * SURF...ALONG NORTH FACING SHORES...12 TO 16 FEET. * TIMING...THROUGH FRIDAY AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ WROE
858 WHHW40 PHFO 131319 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 319 AM HST FRI MAR 13 2015 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF THE BIG ISLAND... .A VERY LARGE NORTH-NORTHWEST SWELL HAS ARRIVED AND WILL CONTINUE THROUGH TODAY. THIS SWELL IS EXPECTED TO START LOWERING TONIGHT WITH ADVISORY LEVEL SURF ON TAP FOR SATURDAY. HIZ001>003-006>009-012-013-017-019-020-140230- /O.CON.PHFO.SU.W.0004.000000T0000Z-150314T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA- 319 AM HST FRI MAR 13 2015 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. SURF...ACROSS NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...22 TO 26 FEET. ACROSS WEST FACING SHORES OF OAHU AND MOLOKAI...16 TO 20 FEET. TIMING...WARNING LEVEL SURF WILL PERSIST THROUGH TODAY. IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ025-140230- /O.CON.PHFO.SU.Y.0019.000000T0000Z-150314T0400Z/ BIG ISLAND NORTH AND EAST- 319 AM HST FRI MAR 13 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. SURF...ALONG NORTH FACING SHORES...12 TO 16 FEET. TIMING...THROUGH THIS AFTERNOON. IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$
046 WHHW40 PHFO 140134 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST FRI MAR 13 2015 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF THE BIG ISLAND... .A LARGE NORTH-NORTHWEST SWELL WILL LINGER THROUGH THE NIGHT AND LOWER GRADUALLY ON SATURDAY. HIZ001>003-006>009-012-013-017-019-020-141445- /O.EXT.PHFO.SU.W.0004.000000T0000Z-150314T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA- 334 PM HST FRI MAR 13 2015 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST SATURDAY... THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 6 AM HST SATURDAY. SURF...ACROSS NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...20 TO 25 FEET. ACROSS WEST FACING SHORES OF OAHU AND MOLOKAI...15 TO 20 FEET. TIMING...WARNING LEVEL SURF WILL PERSIST THROUGH TONIGHT. IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ025-141445- /O.EXT.PHFO.SU.Y.0019.000000T0000Z-150314T1600Z/ BIG ISLAND NORTH AND EAST- 334 PM HST FRI MAR 13 2015 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SATURDAY. SURF...ALONG NORTH FACING SHORES...10 TO 15 FEET. TIMING...THROUGH TONIGHT. IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK... AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ BURKE
093 WHHW40 PHFO 141325 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 325 AM HST SAT MAR 14 2015 ...HIGH SURF WARNING CANCELLED... ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND NORTH FACING SHORES OF MAUI AND THE BIG ISLAND... .THE LARGE NORTHWEST SWELL ALTHOUGH ON ITS WAY...IS LARGE ENOUGH TO PRODUCE ADVISORY LEVEL SURF THROUGH TODAY. HIZ001>003-006>008-012-013-017-020-150230- /O.CAN.PHFO.SU.W.0004.000000T0000Z-150314T1600Z/ /O.EXB.PHFO.SU.Y.0019.150314T1400Z-150315T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA- 325 AM HST SAT MAR 14 2015 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH SURF WARNING HAS BEEN CANCELLED. SURF...ACROSS NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND NORTH FACING SHORES OF OAHU AND MAUI...15 TO 20 FEET. ACROSS WEST FACING SHORES OF OAHU AND MOLOKAI...10 TO 15 FEET. TIMING...TO 6 PM HST THIS AFTERNOON. IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK... AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ HIZ009-019-141430- /O.CAN.PHFO.SU.W.0004.000000T0000Z-150314T1600Z/ OLOMANA-MAUI CENTRAL VALLEY- 325 AM HST SAT MAR 14 2015 ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF WARNING. THE SURF HAS SUBSIDED TO ADVISORY LEVELS. $$ HIZ025-150230- /O.EXT.PHFO.SU.Y.0019.000000T0000Z-150315T0400Z/ BIG ISLAND NORTH AND EAST- 325 AM HST SAT MAR 14 2015 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. SURF...ALONG NORTH FACING SHORES...10 TO 15 FEET. TIMING...THROUGH 6 PM HST THIS AFTERNOON. IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK... AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Mar 12, 3:30 AM HST, 16 minutes earlier.
Area forecast discussion, Mar 12, 3:30 AM HST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST THU MAR 12 2015 .SYNOPSIS... LAYERED CLOUDS WILL COVER THE MAIN HAWAIIAN ISLANDS AND BRING OCCASIONAL SHOWERS TO MAUI AND THE BIG ISLAND TODAY...WITH LESS RAINFALL EXPECTED FARTHER WEST. LIGHT WINDS WILL TURN NORTHERLY AND INCREASE FROM WEST TO EAST ACROSS THE AREA TODAY. TRADE WINDS WILL RETURN BRIEFLY FOR THE WEEKEND. && .DISCUSSION... WATER VAPOR IMAGERY SHOWS AN UPPER LOW FAR NORTH OF THE STATE...WITH AN UPPER TROUGH DIGGING SOUTHEASTWARD AROUND THE BASE OF IT. A STRONG WEST-SOUTHWESTERLY JET IS LOCATED OVER AND TO THE NORTHEAST OF THE MAIN HAWAIIAN ISLANDS. AT THE SURFACE...A WEAKENING FRONT IS LOCATED SOUTHEAST OF THE BIG ISLAND WITH A RIDGE JUST TO OUR NORTH. RADARS SHOW WIDESPREAD LAYERED CLOUD COVER...WITH THE THICKEST PORTION GENERALLY ACROSS MAUI AND THE BIG ISLAND. GAGES SHOW SPOTTY RAINFALL ACROSS BOTH OF THESE ISLANDS...UP TO ABOUT HALF AN INCH IN PLACES OVER THE PAST 12 HOURS...WITH LESS REPORTED ACROSS THE REMAINING ISLANDS. THE UPPER LEVEL TROUGH NORTH OF THE STATE WILL SHARPEN A SURFACE TROUGH TO OUR NORTH AS IT DIGS SOUTHEASTWARD TOWARDS US. LOW-LEVEL WINDS ARE WESTERLY ACROSS MUCH OF THE STATE THIS MORNING...WITH NORTHWESTERLIES NOTED AROUND KAUAI AND OAHU. NORTHWESTERLY WINDS WILL SPREAD FROM WEST TO EAST THROUGH TODAY AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. WINDS AT THE BIG ISLAND SUMMITS ARE STILL ABOVE BLIZZARD WARNING LEVELS AND THE DIGGING UPPER LEVEL TROUGH IS EXPECTED TO KEEP WINDS HIGH THERE TODAY. PRECIPITATION IS ALSO EXPECTED TO PICK UP AS SHOWERS NEAR MAUI SHIFT SOUTHEASTWARD. THE BLIZZARD WARNING REMAINS IN EFFECT FOR THE BIG ISLAND SUMMITS THROUGH TODAY. THE HIGH NORTHWEST OF THE STATE WILL BUILD EASTWARD OVER THE WEEKEND AND WINDS ARE EXPECTED TO RETURN TO A MORE TYPICAL TRADE WIND DIRECTION ACROSS LOCAL WATERS. MODELS SHOW A DRIER WEATHER PATTERN FROM LATE FRIDAY INTO SATURDAY. HOWEVER...THIS TRADE PATTERN MAY BE SHORT LIVED AS A SERIES OF SYSTEMS TRACKING ACROSS THE NORTH PACIFIC MAY SHIFT THE RIDGE SOUTHWARD OVER THE ISLANDS BY EARLY NEXT WEEK...INTRODUCING A PERIOD OF LIGHTER AND POSSIBLY VARIABLE WINDS. GFS SHOWS A FRONT APPROACHING THE ISLANDS FROM THE NORTHWEST BY LATE NEXT WEEK. && .AVIATION... AIRMET SIERRA REMAINS IN EFFECT FOR MTN OBSC OVER PORTIONS OF THE BIG ISLAND AND MAUI COUNTY DUE TO LAYERED CLOUDS ASSOCIATED WITH AN UPPER TROUGH. THE AIRMET MAY BE DROPPED FOR THE PORTIONS OF MAUI COUNTY IN EFFECT AS THE TROUGH SHIFT EASTWARD. ELSEWHERE...ISOLATED MTN OBSC IS EXPECTED. AIRMET ZULU IS IN EFFECT FOR ICING OVER MAUI COUNTY AND THE BIG ISLAND...AND THE WATERS SURROUNDING BOTH. AIRMET TANGO IS IN EFFECT FOR OCCASIONAL MODERATE TURBULENCE BETWEEN FL250 AND FL350 FOR THE ENTIRE AREA. && .MARINE... WAVEWATCH GUIDANCE CONTINUES TO SHOW A NORTH-NORTHWEST SWELL ARRIVING THIS AFTERNOON...BRINGING WARNING LEVEL SURF TO NORTH AND WEST FACING SHORES BEGINNING TONIGHT. THIS SWELL WILL HAVE MORE OF A NORTHERLY COMPONENT THAN NORMAL...AND WILL AFFECT NORTH AND EAST FACING SHORES OF THE BIG ISLAND AS WELL. A HIGH SURF WARNING WILL GO INTO EFFECT AT 6 PM HST TODAY FOR NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI...OAHU AND MOLOKAI AS WELL AS FOR NORTH FACING SHORES OF MAUI. A HIGH SURF ADVISORY WILL GO INTO EFFECT AT THE SAME TIME FOR NORTH AND EAST FACING SHORES OF THE BIG ISLAND. SURF WILL GRADUALLY DIMINISH THROUGH THE WEEKEND. A SMALL SOUTHWEST SWELL WILL ARRIVE ON FRIDAY AND CONTINUE THROUGH EARLY NEXT WEEK. WINDS ARE EXPECTED TO TURN NORTHERLY AND INCREASE TODAY AND TONIGHT. WINDS WILL EXCEED SMALL CRAFT ADVISORY LEVELS THROUGH THE WINDIER CHANNELS TONIGHT AND FRIDAY. WITH THE BUILDING NORTH-NORTHWEST SWELL...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER MOST COASTAL WATERS DUE TO EITHER HAZARDOUS SEAS OR A COMBINATION OF SEAS AND WIND BEGINNING TONIGHT. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM HST TODAY FOR HALEAKALA SUMMIT. BLIZZARD WARNING UNTIL 6 PM HST TODAY FOR BIG ISLAND SUMMITS. HIGH SURF WARNING FROM 6 PM HST TODAY TO 6 PM HST FRIDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND NORTH FACING SHORES OF MAUI. HIGH SURF ADVISORY FROM 6 PM HST TODAY TO 6 PM HST FRIDAY FOR NORTH AND EAST FACING SHORES OF THE BIG ISLAND. SMALL CRAFT ADVISORY FROM 6 PM HST TODAY TO 6 PM HST FRIDAY FOR ALL HAWAIIAN WATERS EXCEPT MAALAEA BAY. && DISCUSSION/MARINE...POWELL AVIATION...FOSTER
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 3:52 PM HST | Wind Advisory | HFO | Kalawao | 24 hr |
| Mar 12, 3:30 AM HST | Small Craft Advisory | HFO | 3 days | |
| Mar 12, 3:46 AM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 72 hr |
Nearby
High Surf Warnings in Hawaii, 2015Every high surf warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.